Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 7, 2017, 5:18 PM EST for Chautauqua County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2017, 5:18 PM EST (22:18 UTC)
- Expired
- Jan 7, 2017, 6:45 PM EST
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WWUS81 KBUF 072218
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
518 PM EST SAT JAN 7 2017
NYZ019-020-085-072345-
Southern Erie-Cattaraugus-Chautauqua-
518 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN ERIE...
NORTHWESTERN CATTARAUGUS AND WESTERN CHAUTAUQUA COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will remain in place along the Lake Erie shore from
Ripley to Silver Creek through early evening. This band will also
extend inland towards Gowanda and Springville at times.
Locations impacted include...
Dunkirk, Fredonia, Eden, Springville, Westfield, Gowanda, Silver
Creek, and North Collins.
This includes Interstate 90 between exits 61 and 58.
Use extra caution if you must travel into or through this band of
very heavy lake effect snow. Motorists can expect very poor
visibility and deep snow cover on roads.
LAT...LON 4244 7950 4249 7945 4268 7879 4247 7861
4222 7976 4227 7976 4228 7973 4231 7977
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 7, 4:57 PM EST, 21 minutes earlier.
Area forecast discussion, Jan 7, 4:57 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
457 PM EST Sat Jan 7 2017
.SYNOPSIS...
This may very well turn out to be the coldest weekend of the year
as a deep trough anchored over the eastern half of the continent
will feed sub arctic air across the Lower Great Lakes. Daytime
temperatures will not make it out of the teens in many areas through
Sunday...while overnight lows will largely be in the single digits.
The very cold weather will be accompanied by more significant
accumulating lake effect snows east and southeast of the lakes.
Moderating temperatures next week will be accompanied by widespread
mixed precipitation Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
It will be very cold across the region today and tonight...as a full
latitude trough anchored over the eastern half of the continent will
continue to feed sub-arctic air southwards across the Lower Great
Lakes. H85 temps will continue to drop to around -20c by this
evening...and this will keep the mercury from climbing out of the
teens in most areas this afternoon while encouraging another night
of single digit readings. These temperatures will be some 10 to 15
deg f below normal values...which is quite impressive given that we
are quickly approaching the climatologically coldest time of year
for the area.
Off Lake Erie... Westerly winds will increase later this afternoon
and evening, and will start to drive the shore-hugging band of snow
inland over the Chautauqua ridge. As a sharp trough axis approaches
tonight, synoptic moisture and ascent will increase, along with
stronger westerly winds. This will cause the lake effect bands to
reorient across the western southern tier, and extend farther inland
toward Cattaraugus county. By the later half of the night, lake
effect parameters become optimized, with deep synoptic moisture and
lift, along with equilibrium levels rising over 10kft. Snowfall
rates will increase, an would not rule out instantaneous rates over
2 inches per hour in the stronger bands that develop. Expect a
dominant lake effect band across the Chautauqua ridge extending
inland across Chautauqua and Cattaraugus counties. While a weaker,
more upslope driven, band will develop across far southern Erie
county to southwest Wyoming county.
During the day Sunday, a Lake Huron connection will increase the
intensity of the Lake Erie lake effect snow over Chautauqua county
and into southwestern Cattaraugus county. Meanwhile weaker
upslope / lake enhanced snow will continue across southern Erie and
southwesterly Wyoming county. Most of western NY also see some light
snow showers during the day Sunday under the steep lapse rates aloft
under the sharp tough axis, although these shouldn't amount to much
more than a dusting outside of the lake effect areas.
Lake Effect snow warnings are in effect for Chautauqua, Cattaraugus
and southern Erie counties through Sunday evening, along with an
advisory for southwestern Wyoming county. Overall totals will be
highest along the Chautauqua ridge, where 1 to 2 feet of snow is
expected. Otherwise, southern Erie and much of interior Cattaraugus
county can expect 8 to 14 inches. Snow will focused near the Arcade
area of Wyoming county, where up to around 7 inches is expect, with
very little snow for much of the rest of Wyoming county.
Off Lake Ontario... a light westerly wind will focus lake snows near
the Oswego and Northern Cayuga shoreline today. Around 2 inches of
snow can be expected along the immediate shoreline this afternoon in
those counties today, with little to no snowfall inland from the
shoreline today. This evening and overnight into Sunday morning,
westerly winds will increase and push the tea kettle lake effect
band inland across central Oswego county. Meanwhile the impinging
upper-level trough will steepen lapse rates and supply deeper
synoptic moisture along with additional lift. Lake effect snowfall
rates will thus increase across central Oswego county overnight.
Would not be surprised to see instantaneous rates over 2 inches per
hour early Sunday morning when the band is at its strongest. By mid-
day Sunday, the trough crossing the area will turn the steering flow
more northwesterly and settle the band across northern Wayne, Cayuga
and southwestern Oswego county through the afternoon. Snowfall rates
will decrease behind the wave as synoptic moisture and ascent depart.
Highest snowfall amounts off of Lake Ontario will be near the
immediate lake shore from northern Cayuga county to Oswego county,
where up to a foot and a half is expected. Amounts will taper off
across interior central Oswego county to around a foot. Will need to
keep an eye on Wayne county for Sunday, where advisory level snow
amounts of 4 to 6 inches are possible depending on how well
organized the band can remain through the day Sunday in the wake of
the trough departing.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Sunday night surface high pressure located across the Southeast will
ridge northward, with the ridge axis crossing Lake Erie Sunday
evening, and Lake Ontario Sunday night. This feature will supply
drier air across the lakes, weakening the bands of snow. Surface
winds will also begin to back, which will send these weakening bands
of snow northward, reaching the Northern Niagara Frontier and
Jefferson County early Monday morning.
Additional snowfall Sunday night will be an inch or two across Ski
Country...with lesser amounts farther northward. Off Lake Ontario
where the drier air will take longer to reach, additional snow of 3
to 5 inches will be possible SE of the lake, with totals then
diminishing northward as the band of snow weakens. This amount will
warrant a lake effect snow advisory for Wayne County...where an
upstream connection to Georgian Bay may enhance snow totals.
Monday a fast moving shortwave crossing southern Canada will cross
just to the north of Lake Ontario Monday afternoon. This feature may
bring a few synoptic snow showers across Lake Ontario, and points
east of the lake through the afternoon and evening hours.
Later Monday night isentropic lift will increase as deep southerly
flow transports warmer, and a more moist airmass northward. There
will not be much forcing aloft, with a general zonal flow over the
region, thus any snow showers that do develop will likely remain on
the lighter side.
Tuesday and Tuesday night a deepening surface low will track from
the central Plains to across Lake Superior Tuesday evening, and
towards James Bay by Wednesday morning. This feature will continue
to push a milder airmass northward across the Great Lakes region.
Light snow showers that developed Monday night over the region
should become more widespread as the developing surface low, and a
corresponding upper level shortwave tracks closer to our region.
Snow early Tuesday morning will transition to rain through the day,
with rain remaining likely Tuesday evening. It will be a tough call
on precipitation type Tuesday night, but enough of a southerly flow
will likely maintain surface temperatures in the mid 30s to lower 40s
...leaving precipitation mainly as rain through the night.
Temperatures just below normal Monday will warm to above normal for
Tuesday with highs ranging from the upper 30s east of Lake Ontario
and the inland So. Tier to lower 40s across the lake Plains.
Sunday night will remain cold across the region, with sub zero
readings where we can clear of lake clouds. Monday night will not
nearly be as cold, and Tuesday night, the southerly flow will likely
keep the region above freezing through the night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
On Wednesday, low pressure will settle across Hudson Bay with any
lingering showers tapering off from west to east. 12Z model
consensus is a bit warmer than previous runs with precipitation
ending as rain showers. Otherwise Wednesday will be a breezy day
with highs in the upper 30s to lower 40s. Then a narrow ridge of
high pressure will briefly build across the region Wednesday evening
with fair weather and a narrow opportunity for radiational cooling.
Lows Wednesday night will depend on how quickly skies clear, with
variable temperatures depending on the cloud cover.
On Thursday, a rather weak area of low pressure is forecast to track
across the Central Great Lakes and bring warmer air into our region
with some rain. 12Z ECMWF/GFS/GGEM guidance have our region in the
warm sector for a 12-24 hour period with temperatures poised to
climb into the upper 40s to lower 50s on Thursday. There will be
some rain with this as well, however the low is relatively weak with
less than a half inch of rain shown by most guidance. This would
cause rivers and creeks to rise, but probably would not be enough to
cause any flooding. The GFS and some ensemble members forecast more
QPF which may result in minor flooding. The chance for this
occurring is small, precluding a mention in the HWO.
After this, a frontal boundary is expected to strengthen between a
warm high pressure ridge off the mid-Atlantic states and a arctic
high across the Upper Plains. The sharp contrast between air masses
will make the temperatures forecast going into next weekend
uncertain. Model consensus generally has our region on the cold side
of the boundary, with a chance of snow showers in a northerly flow
Friday night and Saturday.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Mainly VFR conditions will prevail today. The exception is IFR
conditons in lake effect snows near the Lake Erie shoreline (KDKK).
Tonight conditions will lower to high-end MVFR for most locations,
while lake effect snow will increase across DKK/JHW/FZY with IFR or
lower cigs and vis in the locally heavy snow.
Outlook...
Sunday...Areas of IFR with a few snow showers, and more persistent
IFR southeast of the lakes in lake effect snow.
Monday...Mainly VFR. A chance of light lake effect snow east of
the lakes with local IFR.
Tuesday...MVFR/IFR with snow likely, changing to rain late.
Low-level wind shear.
Wednesday...Areas of MVFR with a chance of rain.
Thursday...Mainly MVFR with rain likely.
&&
.MARINE...
Winds will increases across the lower Great Lakes and area rivers
later tonight through the beginning of the next week as stronger
westerly flow develops. Small craft advisories have been posted for
across all waterways starting this evening and overnight. Small
craft conditions will linger through the start of the work week, and
may end up needing to be extended through mid-week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 PM EST Sunday for NYZ006.
Lake Effect Snow Warning until 7 PM EST Sunday for NYZ005-019-
020-085.
Lake Effect Snow Advisory from 7 AM Sunday to 4 AM EST Monday
for NYZ004.
Lake Effect Snow Advisory until 1 PM EST Sunday for NYZ012.
MARINE...Small Craft Advisory from 4 AM to 7 PM EST Sunday for LEZ020.
Small Craft Advisory until 5 PM EST Monday for LEZ040-041.
Small Craft Advisory from 4 AM to 7 PM EST Sunday for
LOZ030.
Small Craft Advisory until 5 PM EST Monday for LOZ042>044.
Small Craft Advisory from 4 AM Sunday to 7 AM EST Tuesday
for LOZ045.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...THOMAS
LONG TERM...APFFEL
AVIATION...CHURCH
MARINE...CHURCHHazardous weather outlook, Jan 7, 3:00 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EST SAT JAN 7 2017 NYZ001>003-007-008-010-011-013-014-021-082000- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 300 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-082000- WAYNE- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-019-020-085-082000- NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-082000- OSWEGO- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-082000- WYOMING- 300 PM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-082000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 300 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 7, 1:44 PM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
144 PM EST SAT JAN 7 2017
NYZ019-020-085-072030-
Southern Erie-Cattaraugus-Chautauqua-
144 PM EST SAT JAN 7 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN ERIE...NORTHWESTERN
CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 136 PM EST an area of lake effect snow stretched from near
Westfield to Hamburg along the Lake Erie shoreline, and then inland
across Southern Erie County. Embedded within this snow is an area of
heavy snow was located near Evangola State Park. This heavy snow is
producing snowfall rates up to 3 inches per hour as it drifts slowly
northeastward.
If driving along roads such as Route 5, and the NYS Thruway between
exits 59 and 57A, or Route 249, be prepared for rapid changes in
road and driving conditions. Visibilities will drop quickly to less
than a quarter of a mile in this area of heavy snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
LAT...LON 4244 7950 4248 7947 4253 7939 4254 7934
4258 7927 4260 7919 4262 7917 4273 7882
4256 7855 4250 7899 4226 7955 4237 7965
TIME...MOT...LOC 1836Z 231DEG 20KT 4258 7903
ThomasSpecial weather statement, Jan 7, 3:08 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
308 PM EST SAT JAN 7 2017
NYZ006-007-072200-
Jefferson-Oswego-
308 PM EST SAT JAN 7 2017
...AN AREA OF LAKE EFFECT SNOW WILL MOVE INTO NORTHWESTERN OSWEGO
COUNTY LATE THIS AFTERNOON...
At 302 PM EST, an area of lake effect snow producing snow fall rates
of 2 inches per hour was located across Eastern Lake Ontario. This
area will very slowly push onshore into Oswego County between 3 p.m.
and 4 p.m. The area of snow will stall near Interstate 81, only
impacting western portions of Oswego County through late afternoon.
Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Battle Island State
Park, Mexico Point State Park, Selkirk Shores State Park, Nine Mile
Point, Scriba, New Haven and Minetto.
This includes Interstate 81 between exits 34 and 39.
LAT...LON 4344 7611 4331 7651 4346 7665 4351 7653
4356 7645 4357 7636 4356 7631 4356 7628
4358 7626 4372 7627 4373 7625 4374 7598
ApffelSpecial weather statement, Jan 7, 3:19 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
319 PM EST SAT JAN 7 2017
NYZ019-020-085-072215-
Southern Erie-Cattaraugus-Chautauqua-
319 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHERN CHAUTAUQUA COUNTIES...
At 314 PM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour will remain nearly stationary or drift
very slowly southward through 5 p.m. The heaviest snows will extend
from Silver Creek to North Collins to Boston. Toward sunset, the
band is expected to slide southward and extend from Fredonia to
Forestville to Springville.
Locations impacted include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Westfield,
Gowanda, Silver Creek and Angola.
This includes Interstate 90 between exits 60 and 58.
LAT...LON 4244 7950 4246 7948 4263 7912 4270 7856
4248 7859 4245 7900 4224 7962 4234 7971
ApffelLocal storm report, Jan 7, 3:59 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 3 SW NATURAL BRIDGE 44.04N 75.54W
01/07/2017 M21.0 INCH JEFFERSON NY TRAINED SPOTTER
STORM TOTAL SNOWFALL SINCE WEDNESDAY AFTERNOON.
0200 PM SNOW SILVER CREEK 42.54N 79.17W
01/07/2017 M7.0 INCH CHAUTAUQUA NY SOCIAL MEDIA
7 INCHES IN 2.5 HOURS
0200 PM SNOW SILVER CREEK 42.54N 79.17W
01/07/2017 M16.0 INCH CHAUTAUQUA NY SOCIAL MEDIA
STORM TOTAL.
&&
EVENT NUMBER BUF1700159
EVENT NUMBER BUF1700160
EVENT NUMBER BUF1700161
JAMSpecial weather statement, Jan 7, 5:00 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
500 PM EST SAT JAN 7 2017
NYZ005>007-072330-
Jefferson-Oswego-Northern Cayuga-
500 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT FAR SOUTHERN JEFFERSON...
OSWEGO AND NORTHERN CAYUGA COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue to move onshore from near Fair Haven
to western and northern Oswego County and the far southwest corner
of Jefferson County through early evening.
This highly complex band of lake effect snow circulating around a
small area of low pressure will bring highly variable conditions
with periods of heavy snow moving through different portions the
area.
Locations impacted include...
Oswego, Fulton, Fair Haven, Hannibal, Oswego, Selkirk Shores State
Park, Nine Mile Point and Scriba.
This includes Interstate 81 between exits 33 and 40.
Use extra caution if you must travel into or through this band of
very heavy lake effect snow. Motorists can expect very poor
visibility and snow covered roads.
LAT...LON 4342 7604 4327 7663 4338 7675 4345 7665
4356 7645 4357 7636 4356 7631 4357 7628
4358 7626 4372 7627 4375 7599
HITCHCOCKSpecial weather statement, Jan 7, 5:18 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
518 PM EST SAT JAN 7 2017
NYZ019-020-085-072345-
Southern Erie-Cattaraugus-Chautauqua-
518 PM EST SAT JAN 7 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN ERIE...
NORTHWESTERN CATTARAUGUS AND WESTERN CHAUTAUQUA COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will remain in place along the Lake Erie shore from
Ripley to Silver Creek through early evening. This band will also
extend inland towards Gowanda and Springville at times.
Locations impacted include...
Dunkirk, Fredonia, Eden, Springville, Westfield, Gowanda, Silver
Creek, and North Collins.
This includes Interstate 90 between exits 61 and 58.
Use extra caution if you must travel into or through this band of
very heavy lake effect snow. Motorists can expect very poor
visibility and deep snow cover on roads.
LAT...LON 4244 7950 4249 7945 4268 7879 4247 7861
4222 7976 4227 7976 4228 7973 4231 7977
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 7:48 PM EST | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jan 6, 9:12 PM EST | Lake Effect Snow Advisory | BUF | Chautauqua, Erie | 13 hr |
| Jan 6, 9:45 PM EST | Special Weather Statement | BUF | Chautauqua | 2 hr |
| Jan 7, 6:27 AM EST | Small Craft Advisory | BUF | 4 days | |
| Jan 7, 10:41 AM EST | Lake Effect Snow Advisory | BUF | Monroe, Wayne, Wyoming | 38 hr |
| Jan 7, 11:48 AM EST | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jan 7, 1:20 PM EST | Special Weather Statement | BUF | Erie | 55 min |
| Jan 7, 1:44 PM EST | Special Weather Statement | BUF | Chautauqua | 106 min |
| Jan 7, 3:08 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 3:19 PM EST | Special Weather Statement | BUF | Chautauqua | 116 min |
| Jan 7, 5:00 PM EST | Special Weather Statement | BUF | Oswego | 90 min |
| Jan 7, 6:23 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 6:25 PM EST | Special Weather Statement | BUF | Oswego | 2 hr |
| Jan 7, 6:37 PM EST | Special Weather Statement | BUF | Chautauqua | 113 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.